Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 355, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Aug 18, 2011, 6:50 PM CDT for Scott County, Missouri. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2011, 6:50 PM CDT (23:50 UTC)
- Expired
- Aug 18, 2011, 7:15 PM CDT
- In force
- 25 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Scott County, MO
The radar
The Paducah radar (KPAH), 73 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.8 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2202 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 1370 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
796
WUUS53 KPAH 182350
SVRPAH
MOC201-190015-
/O.NEW.KPAH.SV.W.0355.110818T2350Z-110819T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
650 PM CDT THU AUG 18 2011
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN SCOTT COUNTY IN SOUTHEAST MISSOURI...
* UNTIL 715 PM CDT.
* AT 647 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BENTON...AND MOVING SOUTHWEST AT 30 MPH.
* LOCATIONS IN THE WARNED AREA INCLUDE...
MINER...SIKESTON...HAY-WOOD CITY AND BLODGETT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER INDOORS. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR
THE LATEST SEVERE WEATHER INFORMATION.
&&
LAT...LON 3687 8970 3695 8969 3711 8955 3710 8946
3691 8948 3690 8950 3688 8950 3687 8952
3686 8969
TIME...MOT...LOC 2349Z 025DEG 27KT 3704 8953
WIND...HAIL 60MPH 1.00IN
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 3:58 PM CDT, 2 hours 52 minutes earlier.
Area forecast discussion, Aug 18, 3:58 PM CDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 358 PM CDT THU AUG 18 2011 .SHORT TERM /TONIGHT THROUGH SUNDAY/... AN AREA OF CONVERGENCE OVER PART OF SRN IL...A WEAK FRONTAL BOUNDARY LYING ACROSS NRN PARTS OF SERN MO AND INTO IND...AND AMPLE LOW LEVEL MOISTURE COMBINED THIS AFTN TO TRIGGER SCT SHWRS/TSTMS ACROSS PARTS OF THE PAH FCST REGION. IN THE HEAT OF THE DAY...THIS IS EXPECTED TO CONTINUE AS STORMS RE-FIRE ON OUTFLOW BOUNDARIES. ANY STRONG OR SEVERE ACTIVITY MAY SUSTAIN FOR THE NEXT FEW HOURS BUT SHOULD LOSE STRENGTH AS ONE OF THEIR MAIN SOURCES OF ENERGY IS FROM THE SUN. OVNGT...PCPN IS EXPECTED TO DISSIPATE. IN THE GENERALLY WNWRLY MID LEVEL FLOW...MULTIPLE PERTURBATIONS WILL MOVE THROUGH...RESULTING IN INTERVALS OF POSSIBLE PCPN...MAINLY FOR THE NRN HALF...AND MAINLY DURING THE DAYLIGHT HOURS. THIS WILL CHANGE STARTING SAT NIGHT...WHEN A MORE SUBSTANTIAL MID LEVEL SHRTWV WILL MOVE SEWD THROUGH THE REGION...EVENTUALLY DRAGGING A SFC BOUNDARY THROUGH SOMETIME ON SUNDAY. CHANCE POPS WILL BE MORE WDSPRD THEN. FOR THE NEXT FEW DAYS...WITH DAYTIME HIGHS IN THE 90S AND DEWPOINTS IN THE 70S...A STRONG OR SEVERE STORM CANNOT BE RULED OUT. .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... THE EXTENDED FORECAST PERIOD WILL SEE MULTIPLE REGIME SHIFTS...ACCORDING TO THE MOST RECENT MEDIUM RANGE MODEL GUIDANCE. GENERALLY LIKE THE 00Z ECMWF EVOLUTION...BUT HAVE MIXED IN HPC GUIDANCE WHICH TAKES INTO ACCOUNT MORE OF THE ECMWF AND GFS ENSEMBLE MEANS. A COLD FRONT IS EXPECTED TO ALREADY BE SOUTH OF THE AREA SUNDAY EVENING. WILL KEEP SMALL CHANCES OF CONVECTION GOING MAINLY IN THE SOUTH SUNDAY NIGHT AND MONDAY...BUT THE QUICK ARRIVAL OF DRIER LOW-LEVEL AIRMASS AS IN THE OPERATIONAL ECMWF WOULD MEAN THAT THESE PERIODS WILL BE DRY. ALOFT...THE FLOW WILL BECOME NORTHWESTERLY AS THE JET STREAM PATTERN SHIFTS TO A RIDGE WEST/TROUGH EAST SCENARIO TO START THE WORK WEEK. THE MAJOR CHANGE FOR THIS FORECAST IS THAT THE TROUGHING IN THE EAST WILL BE TRANSIENT...ALLOWING THE MID/UPPER LEVEL RIDGE TO RE-DEVELOP ACROSS MUCH OF THE AREA. THE FLY IN THE OINTMENT TODAY IS A MID/UPPER LEVEL TROUGH/LOW THAT IS FORECAST TO DEVELOP OVER THE CENTRAL MISSISSIPPI VALLEY TUESDAY INTO WEDNESDAY. BY THURSDAY THIS BASICALLY BECOMES A SHEAR ZONE EMBEDDED WITHIN THE EAST-WEST ORIENTED UPPER HIGH. WE SHOULD SEE WARMER HIGH TEMPERATURES THROUGH THE PERIOD THAN PREVIOUSLY EXPECTED...BUT WITH THE DRY AIR AND LIKELY A GOOD RADIATIONAL COOLING SCENARIO...LOWS WILL STILL BE RATHER COOL. ALL IN ALL IT AMOUNTS TO A LARGER DIURNAL RANGE THROUGH THE PERIOD. MONDAY NIGHT THROUGH TUESDAY NIGHT SHOULD BE DRY...BUT CONVECTION ASSOCIATED WITH THE UPPER LOW/TROUGH MAY BEGIN TO SPREAD EAST INTO SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS WEDNESDAY AND WEDNESDAY NIGHT. MOST OF THE AREA COULD SEE ISOLATED TO SCATTERED CONVECTION ON THURSDAY. && .AVIATION... SCT TO WDLY SCT CONVECTION WILL LURK AROUND THE PAH FCST AREA UNTIL AROUND SUNSET. MULTIPLE OUTFLOW BOUNDARIES WILL CAUSE SOME SFC WIND SHIFTS TO OCCUR UNTIL THEN. SOME MVFR FOG IS EXPECTED OVNGT...WITH PERHAPS AN HOUR OR TWO OF IFR POSSIBLE FOR FOG-PRONE KCGI. MORE SCT CONVECTION IS POSSIBLE FRI AFTN. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
Hazardous weather outlook, Aug 18, 4:38 PM CDT, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 438 PM CDT THU AUG 18 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-191000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 438 PM CDT THU AUG 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE TO FIRE ALONG NUMEROUS OUTFLOW BOUNDARIES AROUND PARTS OF THE QUAD STATE REGION UNTIL EARLY EVENING. THE AREAS WITH THE MOST WIDESPREAD ACTIVITY WILL BE SOUTHWESTERN INDIANA AND ADJACENT PARTS OF SOUTHEASTERN ILLINOIS...PARTS OF SOUTHWESTERN ILLINOIS...AND WESTERN KENTUCKY. SOME THUNDERSTORMS WILL REACH STRONG TO SEVERE LIMITS. THE MAIN HAZARDS WITH STRONGER THUNDERSTORMS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING AND HAIL. ISOLATED DAMAGING WIND GUSTS ARE ALSO POSSIBLE. GIVEN THE INCREASE IN HUMIDITY SINCE WEDNESDAY...SEVERAL LOCATIONS ACROSS THE OUTLOOK AREA...SOUTH OF THE INTERSTATE 64 CORRIDOR...WILL SEE HEAT INDEX VALUES BETWEEN 95 AND 100 DEGREES DURING THE AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WIDELY SCATTERED TO SCATTERED THUNDERSTORMS ARE EXPECTED OFF AND ON FROM FRIDAY THROUGH MONDAY. A FEW OF THESE STORMS MAY REACH SEVERE LIMITS FRIDAY AND SATURDAY AFTERNOON AND EVENING. LOCALLY DAMAGING WINDS AND HAIL WILL BE THE PRIMARY HAZARDS WITH THE STRONGER STORMS. HEAT INDEX VALUES MAY RANGE BETWEEN 95 AND 100 DEGREES IN SOUTHEAST MISSOURI...WEST KENTUCKY AND SOUTHERN ILLINOIS SATURDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT...BUT MAY BE NEEDED ON FRIDAY OR SATURDAY.
In the hours before
Local storm report, Aug 18, 4:38 PM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
438 PM CDT THU AUG 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG HADENSVILLE 36.67N 87.13W
08/18/2011 TODD KY EMERGENCY MNGR
TIME ESTIMATED. ROOF BLOWN OFF OF BARN NEAR INTERSECTION
OF HIGHLAND ROAD AND CTY HWY 848. REPORTED VIA LAW
ENFORCEMENT.
&&
SMITTYLocal storm report, Aug 18, 4:39 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
439 PM CDT THU AUG 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG 3 NE HADENSVILLE 36.70N 87.09W
08/18/2011 TODD KY EMERGENCY MNGR
TIME ESTIMATED. NUMEROUS TREES DOWN NEAR THE COMMUNITY OF
ALLENSVILLE.
&&
SMITTYLocal storm report, Aug 18, 5:27 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PADUCAH KY
527 PM CDT THU AUG 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND GST 2 NW DIXON SPRINGS 37.40N 88.69W
08/18/2011 M58.00 MPH POPE IL TRAINED SPOTTER
0300 PM TSTM WND DMG HADENSVILLE 36.67N 87.13W
08/18/2011 TODD KY EMERGENCY MNGR
TIME ESTIMATED. ROOF BLOWN OFF OF BARN NEAR INTERSECTION
OF HIGHLAND ROAD AND CTY HWY 848. REPORTED VIA LAW
ENFORCEMENT.
0315 PM TSTM WND DMG 3 NE HADENSVILLE 36.70N 87.09W
08/18/2011 TODD KY EMERGENCY MNGR
TIME ESTIMATED. NUMEROUS TREES DOWN NEAR THE COMMUNITY OF
ALLENSVILLE.
0355 PM HAIL 2 W BONE GAP 38.44N 88.03W
08/18/2011 E1.75 INCH EDWARDS IL EMERGENCY MNGR
BETWEEN WEST SALEM AND BONE GAP
0402 PM HAIL 3 W POSEYVILLE 38.17N 87.84W
08/18/2011 E0.75 INCH POSEY IN TRAINED SPOTTER
0404 PM TSTM WND GST CARBONDALE 37.72N 89.22W
08/18/2011 M61.00 MPH JACKSON IL ASOS
WIND MEASURED AT ASOS.
&&
SMITTYSpecial weather statement, Aug 18, 5:49 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 549 PM CDT THU AUG 18 2011 ILZ092-093-MOZ111-182330- ALEXANDER IL-PULASKI IL-SCOTT MO- 549 PM CDT THU AUG 18 2011 ...SIGNIFICANT WEATHER ADVISORY FOR ALEXANDER AND WESTERN PULASKI COUNTIES IN SOUTHERN ILLINOIS...AND NORTHEASTERN SCOTT COUNTY IN SOUTHEAST MISSOURI UNTIL 630 PM CDT... AT 544 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHEAST OF SCOTT CITY...MOVING SOUTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... OLIVE BRANCH... HORSESHOE LAKE CONSERVATION AREA... THEBES... COMMERCE... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.
Special weather statement, Aug 18, 6:16 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 616 PM CDT THU AUG 18 2011 INZ088-KYZ019-190000- DAVIESS KY-SPENCER IN- 616 PM CDT THU AUG 18 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SPENCER COUNTY IN SOUTHWEST INDIANA...AND NORTHEASTERN DAVIESS COUNTY IN NORTHWEST KENTUCKY UNTIL 700 PM CDT... AT 611 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF SANTA CLAUS...OR 11 MILES NORTH OF ROCKPORT...MOVING SOUTHEAST AT 15 MPH. WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... GRANDVIEW... CHRISNEY... TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.
Special weather statement, Aug 18, 6:20 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 620 PM CDT THU AUG 18 2011 MOZ111-190000- SCOTT MO- 620 PM CDT THU AUG 18 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SCOTT COUNTY IN SOUTHEAST MISSOURI UNTIL 700 PM CDT... AT 618 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR KELSO...OR 5 MILES NORTHEAST OF BENTON... MOVING SOUTH AT 20 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BENTON... MORLEY... HAY-WOOD CITY... LAMBERT... BLODGETT... VANDUSER... TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 5:54 PM CDT | Severe Thunderstorm Warning | PAH | Scott | 36 min |
| Aug 18, 6:59 PM CDT | Severe Thunderstorm Warning | PAH | Scott | 31 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.